MAUDE Adverse Event Report: COOK INC CLOVERSNARE¿ 4-LOOP VASCULAR RETRIEVER; MMX DEVICE, PERCUTANEOUS RETRIEVAL

COOK INC CLOVERSNARE¿ 4-LOOP VASCULAR RETRIEVER; MMX DEVICE, PERCUTANEOUS RETRIEVAL
Model Number G53008
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter occupation = ir manager.Device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during retrieval of an unknown inferior vena cava filter, the side port separated from a cloversnare 4-loop vascular retriever.The procedure was completed successfully with the complaint device.Upon return of the device, the shaft of the sheath was also separated.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
There is no new patient or event information to report.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Description of event: as reported, during retrieval of an unknown inferior vena cava filter, the side port separated from a cloversnare 4-loop vascular retriever.The procedure was completed successfully with the complaint device.Upon return of the device, the shaft of the sheath was also separated.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, and quality control data.The complainant returned cloversnare¿ 4-loop vascular retriever (vrs-6.0-90) to cook for investigation.Physical examination of the returned device showed: the sheath measured approximately 5.9cm from the white hub.The shaft of the sheath appears to have separated.The rest of the shaft was not returned.A review of the device history record found no non-conformances related to the reported failure mode.A database search for complaints on the reported lot found two additional complaints reported from the field, pr331245 and pr339098 with a different failure.Cook concluded that no nonconforming product from this lot exists in house or in the field.Although there has been a total of two lot related complaints for a different failure, there is no suspected manufacturing cause of this failure.There are 100% inspections to capture this failure mode prior to distribution and there is objective evidence that the dhr was fully executed.At this time, cook concluded that no nonconforming product from this lot exists in house or in the field.Cook will continue to monitor for similar complaints.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions: ¿excessive force should not be used to manipulate or retrieve foreign objects.¿ how supplied: ¿upon removal from package, inspect the product no damage has occurred.¿ a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 04may2022, clarifying that the device did not make patient contact.The device was only handled on the back table prior to use.After the side-arm separated, the device was further manipulated, resulting in the state in which it was returned to cook (separated).
 
Additional Manufacturer Narrative
There have been no changes to the investigation or conclusion.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CLOVERSNARE¿ 4-LOOP VASCULAR RETRIEVER
Common Device Name
MMX DEVICE, PERCUTANEOUS RETRIEVAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12434011
Report Number1820334-2021-02106
Device Sequence Number4104920
Product Code MMX
UDI-Device Identifier10827002530086
UDI-Public(01)10827002530086(17)240323(10)13842299
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K112185
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2024
Device Model NumberG53008
Device Catalogue NumberVRS-6.0-90
Device Lot Number13842299
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/17/2021
Supplement Date Received by Manufacturer01/20/2022
05/04/2022
Initial Report FDA Received Date09/07/2021
Supplement Report FDA Received Date01/20/2022
05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown